MAUDE Adverse Event Report: BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE

BECKMAN COULTER ACCESS FREE T4; RADIOIMMUNOASSAY, FREE THYROXINE
Model Number 33880
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The full patient identifier is (b)(6).The customer did not supply patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access free t4 reagent was not returned for evaluation.No hardware errors or issues with other assays were reported in conjunction with this event.Per customer verbal's report, system performance indicators such as system check and calibration were passing within specifications at the time of the event.A beckman coulter field service engineer (fse) was dispatched to customer' site.There was no report of hardware parts replaced in connection with this event.The fse verified the storage conditions of the reagent packs and did not find any issues.Recalibrating with a fresh pack from same lot number resolved the issue.Although replacement of reagent pack with the same lot resolved the issue, the cause of this event could not be determined with the available information.
 
Event or Problem Description
On (b)(6) 2021 the customer reported obtaining false high access free t4 (part number 33880, lot number 922166) patient results when loading a new reagent pack involving the laboratory's unicel dxi 800 access immuno analyzer (serial number (b)(4)).All free t4 patients results were discordant with other thyroid function-associated assays.No data was provided.Customer stated that eight (8) patient results were already released out of the laboratory.No further information was provided.The customer reported that one patient received inappropriate treatment due to the erroneously high free t4 result obtained.No further information was provided.No hardware errors or issues with other assays were reported in conjunction with this event.Per customer verbal's report, system performance indicators such as system check and calibration were passing within specifications at the time of the event.The customer performed a new calibration with the suspected pack and calibration failed.Per customer the rlu (relative light unit) value of point s0 was significantly different from the previous calibration.Quality control was not performed with the new reagent pack.A beckman coulter field service engineer (fse) was dispatched to the customer site.The fse checked the storage conditions of reagent packs with no finding.Recalibration with other reagent pack (same lot number) resolved the issue.There was no report of sample integrity issues.No further sample information was provided.

Brand Name
ACCESS FREE T4
Common Device Name
RADIOIMMUNOASSAY, FREE THYROXINE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key12406208
Report Number2122870-2021-00133
Device Sequence Number3661487
Product Code CEC
UDI-Device Identifier15099590225834
UDI-Public(01)15099590225834(17)220930(11)200930(10)922166
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K982250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number33880
Device Catalogue Number33880
Device Lot Number922166
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date08/25/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2021
Initial Report FDA Received Date09/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;